Twisted quadrics and α-flocks
Algebraic Combinatorics, Volume 5 (2022) no. 5, pp. 803-826.

In this article, we provide a general study of what we call twisted quadrics and consider flocks of the variant of α-conics and α-hyperbolic quadrics. We extend the notion of the Klein quadric to what we call an α-Klein quadric. Blended kernel translation planes are defined and analysed when considering α-conical flocks and α-twisted hyperbolic flocks.

The Thas–Walker constructions of conical flocks and flocks of hyperbolic quadrics are extended to their α-analogues. Using the idea that any derivable net can be embedded into a 3-dimensional projective space over a skewfield, allows us to formulate what might be called a projective version of work previously given in an algebraic framework. The theory of deficiency one flocks is extended to both α-conical flocks and α-twisted hyperbolic flocks. j-planes are used to construct two infinite classes of finite α-hyperbolic flocks.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.216
Classification: 51E20,  51E14
Keywords: twisted hyperbolic flocks, Klein quadric, j-planes, quasifibrations, T-copies, quaternion division rings
Johnson, Norman L. 1

1 University of Iowa 750 E. Foster Rd. #306 Iowa City IA 52245
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{ALCO_2022__5_5_803_0,
     author = {Johnson, Norman L.},
     title = {Twisted quadrics and $\alpha $-flocks},
     journal = {Algebraic Combinatorics},
     pages = {803--826},
     publisher = {The Combinatorics Consortium},
     volume = {5},
     number = {5},
     year = {2022},
     doi = {10.5802/alco.216},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.216/}
}
TY  - JOUR
AU  - Johnson, Norman L.
TI  - Twisted quadrics and $\alpha $-flocks
JO  - Algebraic Combinatorics
PY  - 2022
DA  - 2022///
SP  - 803
EP  - 826
VL  - 5
IS  - 5
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.216/
UR  - https://doi.org/10.5802/alco.216
DO  - 10.5802/alco.216
LA  - en
ID  - ALCO_2022__5_5_803_0
ER  - 
%0 Journal Article
%A Johnson, Norman L.
%T Twisted quadrics and $\alpha $-flocks
%J Algebraic Combinatorics
%D 2022
%P 803-826
%V 5
%N 5
%I The Combinatorics Consortium
%U https://doi.org/10.5802/alco.216
%R 10.5802/alco.216
%G en
%F ALCO_2022__5_5_803_0
Johnson, Norman L. Twisted quadrics and $\alpha $-flocks. Algebraic Combinatorics, Volume 5 (2022) no. 5, pp. 803-826. doi : 10.5802/alco.216. https://alco.centre-mersenne.org/articles/10.5802/alco.216/

[1] Bader, Laura Some new examples of flocks of Q + (3,q), Geom. Dedicata, Volume 27 (1988) no. 2, pp. 213-218 | DOI | MR | Zbl

[2] Bader, Laura; Lunardon, Guglielmo On the flocks of Q + (3,q), Geom. Dedicata, Volume 29 (1989) no. 2, pp. 177-183 | DOI | MR | Zbl

[3] Baker, R. D.; Ebert, G. L. A nonlinear flock in the Minkowski plane of order 11, Volume 58, 1987, pp. 75-81 Eighteenth Southeastern International Conference on Combinatorics, Graph Theory, and Computing (Boca Raton, Fla., 1987) | MR | Zbl

[4] Barlotti, Adriano On the definition of Baer subplanes of infinite planes, J. Geom., Volume 3 (1973), pp. 87-92 | DOI | MR | Zbl

[5] Biliotti, Mauro; Jha, Vikram; Johnson, Norman L. Foundations of translation planes, Monographs and Textbooks in Pure and Applied Mathematics, 243, Marcel Dekker, Inc., New York, 2001, xvi+542 pages | DOI | MR

[6] Cherowitzo, William E.; Johnson, Norman L.; Vega, Oscar α-flokki and partial α-flokki, Innov. Incidence Geom., Volume 15 (2017), pp. 5-29 | DOI | MR | Zbl

[7] Czerwinski, Terry; Oakden, David The translation planes of order twenty-five, J. Combin. Theory Ser. A, Volume 59 (1992) no. 2, pp. 193-217 | DOI | MR | Zbl

[8] Hiramine, Yutaka; Matsumoto, Makoto; Oyama, Tuyosi On some extension of 1-spread sets, Osaka J. Math., Volume 24 (1987) no. 1, pp. 123-137 | MR | Zbl

[9] Jha, Vikram; Johnson, Norman L. Notes on the derived Walker planes, J. Combin. Theory Ser. A, Volume 42 (1986) no. 2, pp. 320-323 | DOI | MR | Zbl

[10] Jha, Vikram; Johnson, Norman L. Conical, ruled and deficiency one translation planes, Bull. Belg. Math. Soc. Simon Stevin, Volume 6 (1999) no. 2, pp. 187-218 | MR | Zbl

[11] Johnson, N. L. Translation planes admitting Baer groups and partial flocks of quadric sets, Simon Stevin, Volume 63 (1989) no. 2, pp. 167-188 | MR | Zbl

[12] Johnson, N. L.; Pomareda, R.; Wilke, F. W. j-planes, J. Combin. Theory Ser. A, Volume 56 (1991) no. 2, pp. 271-284 | DOI | MR | Zbl

[13] Johnson, N. L.; Pomareda, Rolando A maximal partial flock of deficiency one of the hyperbolic quadric in PG (3,9), Simon Stevin, Volume 64 (1990) no. 2, pp. 169-177 | MR | Zbl

[14] Johnson, Norman L. Flocks of hyperbolic quadrics and translation planes admitting affine homologies, J. Geom., Volume 34 (1989) no. 1-2, pp. 50-73 | DOI | MR | Zbl

[15] Johnson, Norman L. Derivable nets may be embedded in nonderivable planes, Groups and geometries (Siena, 1996) (Trends Math.), Birkhäuser, Basel, 1998, pp. 123-144 | DOI | MR | Zbl

[16] Johnson, Norman L. Subplane covered nets, Monographs and Textbooks in Pure and Applied Mathematics, 222, Marcel Dekker, Inc., New York, 2000, xii+362 pages | DOI | MR

[17] Johnson, Norman L. Combinatorics of spreads and parallelisms, Pure and Applied Mathematics (Boca Raton), 295, CRC Press, Boca Raton, FL, 2010, xxii+651 pages | DOI | MR

[18] Johnson, Norman L. Galois Chains of Quasifibrations, 2021

[19] Johnson, Norman L. Monomial Flocks and Twisted Hyperbolic Quadrics, 2021

[20] Johnson, Norman L. Twisted hyperbolic flocks, Innov. Incidence Geom., Volume 19 (2021–2022) no. 1, pp. 1-23 | DOI | MR | Zbl

[21] Johnson, Norman L. Classifying derivable nets, Innov. Incidence Geom., Volume 19 (2022) no. 2, pp. 59-94 | DOI | MR | Zbl

[22] Johnson, Norman L.; Cordero, Minerva Transitive partial hyperbolic flocks of deficiency one, Note Mat., Volume 29 (2009) no. 1, pp. 89-98 | MR | Zbl

[23] Johnson, Norman L.; Jha, Vikram Rational Function Field Extensions of Skewfields, 2021

[24] Johnson, Norman L.; Jha, Vikram Lifting skewfields, J. Geom., Volume 113 (2022) no. 1, p. Paper No. 5, 24 | DOI | MR | Zbl

[25] Johnson, Norman L.; Jha, Vikram; Biliotti, Mauro Handbook of finite translation planes, Pure and Applied Mathematics (Boca Raton), 289, Chapman & Hall/CRC, Boca Raton, FL, 2007, xxii+861 pages | DOI | MR

[26] Jungnickel, Dieter Maximal partial spreads and transversal-free translation nets, J. Combin. Theory Ser. A, Volume 62 (1993) no. 1, pp. 66-92 | DOI | MR | Zbl

[27] Kantor, William M.; Penttila, Tim Flokki planes and cubic polynomials, Note Mat., Volume 29 (2009) no. suppl. 1, pp. 211-221 | MR | Zbl

[28] Mathon, Rudolf; Royle, Gordon F. The translation planes of order 49, Des. Codes Cryptogr., Volume 5 (1995) no. 1, pp. 57-72 | DOI | MR | Zbl

[29] Payne, S. E.; Thas, J. A. Conical flocks, partial flocks, derivation, and generalized quadrangles, Geom. Dedicata, Volume 38 (1991) no. 2, pp. 229-243 | DOI | MR | Zbl

[30] Royle, Gordon F. An orderly algorithm and some applications in finite geometry, Discrete Math., Volume 185 (1998) no. 1-3, pp. 105-115 | DOI | MR | Zbl

[31] Sziklai, Peter Partial flocks of the quadratic cone, J. Combin. Theory Ser. A, Volume 113 (2006) no. 4, pp. 698-702 | DOI | MR | Zbl

[32] Thas, J. A. Flocks, maximal exterior sets, and inversive planes, Finite geometries and combinatorial designs (Lincoln, NE, 1987) (Contemp. Math.), Volume 111, Amer. Math. Soc., Providence, RI, 1990, pp. 187-218 | DOI | MR | Zbl

[33] Thas, Joseph A. Flocks of non-singular ruled quadrics in PG (3,q), Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Nat. (8), Volume 59 (1975) no. 1-2, p. 83-85 (1976) | MR | Zbl

Cited by Sources: